Can Aricept cause physical side effects in Alzheimer's patients?

Follow
Share

my mother in law is taking aricept so her head is more o less in good condition, but during meals she chokes up several times because she can't not swallow. My concern is that she fells very bad because she is aware about her deteriorated condition and become desparate and I think that this medicine makes slow down the velocity at which her brain deterioretes but her body keeps a high velocity in turning off the others functions, shall we stop given her this medicine and let the disease to take over?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
5

Answers

Show:
RachelDeane, you can read about possible side effects on the insert included with the drug, and you can do a Google search for Aricept Side Effects. But each person is different and your loved one may have none of the effects or several of them.

My mother tried aricept, although she has not be diagnosed with dementia. She has memory problems and her geriatrician said that it might help and the risks were pretty low. It made my mother gaggy and she stopped taking it. (She has a low tolerance for nearly all drugs, poor thing.)

My husband has been taking aricept for almost 9 years. I don't think he had any side effects at all. He does not have ALZ, but another form of dementia (LBD) that responds particularly well to that drug.

Someone else I know had GI problems when he first started on that drug, but they went away in a few weeks.

Is the aricept helping your loved one? Is she having any side effects? Does she perhaps have Mild Cognitive Impairment?
Helpful Answer (0)
Report

My great aunt is taking aricept she has not been diagonsed with alzheimers i was wondering what side effects can the medicine have if she keeps taking it?
Helpful Answer (0)
Report

My mother-in-law took Aricept and it gave her diarrhea but no other side effects. She has choked on a few occasions over the last 3 months or so, but it turned out to be acid reflux choking her when she ate, no her brain meds.
Helpful Answer (0)
Report

LELYS:

Seems like the treatment is worse than the disease, doesn't it? After researching Aricept, I was dumbfounded by the # of side effects and wondered why anyone would subject him/herself to this type of medication. Unfortunately, there aren't many alternatives out there. Huperzine, however, is a Chinese moss extract with similar properties to Aricept but without the nasty side effects.

I do, however, recommend discussing this with her doctor before undertaking any alternative or complementary therapies. Good luck.

-- ED
Helpful Answer (1)
Report

well thats up to you my friend all this medicine does is slow down the process but it doesnt take it away there are several medicines now ask her dr get his advice but as far as the choking that may be a swallowing problem..have you tried thickening her liquids that help alot she made need a swallowing test done these may help her ....good luck my firend
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions